Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 6, 2005, 1:18 PM CDT for Morgan County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 1:18 PM CDT (18:18 UTC)
- Expired
- Jun 6, 2005, 2:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHUN 061818 SVRHUN ALC103-061900- /O.NEW.KHUN.SV.W.0101.050606T1818Z-050606T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 118 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 200 PM CDT * AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRICEVILLE...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PRICEVILLE. HARTSELLE. FALKVILLE. FLORETTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. STRONG DAMAGING WINDS WILL KNOCK DOWN TREES AND POWERLINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER...AVOID WINDOWS...VEHICLES...AND MOBILE HOMES. LAT...LON 3465 8710 3434 8709 3434 8660 3456 8657 $$ KULA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:08 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 6, 11:08 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1108 AM CDT MON JUN 6 2005 .DISCUSSION... VERY SHORT TERM (TODAY)... BESIDES THE STRONG TO SEVERE ACTIVITY NEAR PICKWICK LAKE...NUMEROUS SHOWERS AND THUNDERSTORMS HAVE SPROUTED ACROSS THE REMAINDER OF THE FORECAST AREA. FEEL IT PRUDENT TO RAISE POPS INTO THE NUMEROUS CATEGORY FOR THE REST OF THE DAY. WILL ALSO AMEND WINDS TO READ LIGHT WINDS OUTSIDE OF THUNDERSTORMS. REMAINDER OF FORECAST IS FINE. DISCUSSION FOR TONIGHT THROUGH THURSDAY WILL BE FORTHCOMING LATER THIS AFTERNOON. EARLY EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)... WE DEFINITELY ARE HEADED INTO THE DITTO DAYS OF SUMMER. THE UPCOMING WEEKEND WILL FEATURE ISOLATED SHRA/TSRA EACH DAY...WITH A LULL POSSIBLE SATURDAY/SUNDAY AS AN UPPER RIDGE BUILDS IN. WILL KEEP TEMPS NEAR CLIMATOLOGY THROUGH THE PERIOD. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JE/23
Hazardous weather outlook, Jun 6, 10:08 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1008 AM CDT MON JUN 6 2005 ALZ001>010-016-TNZ076-096-097-061830- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1008 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHWEST ALABAMA LATE THIS MORNING...AND SPREAD NORTHEAST INTO SOUTHERN MIDDLE TENNESSEE BY MIDDAY. FURTHER DEVELOPMENT OR EXPANSION OF THUNDERSTORMS WILL OCCUR INTO NORTH CENTRAL AND NORTHEAST ALABAMA BY AROUND MIDDAY INTO EARLY AFTERNOON AS HEATING CONTINUES. GIVEN STRONG INSTABILITY AND HIGH MOISTURE CONTENT...ANY OF THE STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL...ESPECIALLY SINCE THE STORMS WILL BE SLOW MOVING. IN ADDITION...CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS ARE POSSIBLE. AN ISOLATED BRIEF SEVERE STORM CANNOT BE RULED OUT...WITH LOCALIZED DAMAGING WIND BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THE UPPER LEVEL DISTURBANCE WILL WEAKEN ACROSS THE AREA ON TUESDAY..BUT ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS IS POSSIBLE ONCE AGAIN ACROSS THE REGION. A TYPICAL SUMMERTIME PATTERN WILL BECOME FIRMLY ESTABLISHED BY MIDWEEK. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THROUGH EARLY EVENING. OTHERWISE...A CONTINUATION OF THE WARM AND HUMID WEATHER CAN BE EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KULA
In the hours before
Local storm report, Jun 6, 12:08 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1208 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG 2 W CLOVERDALE 34.94N 87.81W
06/06/2005 LAUDERDALE AL EMERGENCY MNGR
FEW LARGE LIMBS AND POWER LINES DOWN 2 MILES WEST OF
CLOVERDALE
1138 AM TSTM WND DMG CLOVERDALE 34.94N 87.77W
06/06/2005 LAUDERDALE AL EMERGENCY MNGR
LARGE TREE REPORTED DOWN ALONG HWY 10 NEAR CLOVERDALE
&&
HASpecial weather statement, Jun 6, 12:23 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1223 PM CDT MON JUN 6 2005 ALZ009-061815- JACKSON- 1223 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 115 PM... AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF SKYLINE...OR 17 MILES SOUTH OF WINCHESTER...MOVING WEST AT 5 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HYTOP. SKYLINE. ESTILLFORK. LARKIN. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
Special weather statement, Jun 6, 12:23 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1223 PM CDT MON JUN 6 2005 ALZ009-061815- JACKSON- 1223 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 115 PM... AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF SKYLINE...OR 17 MILES SOUTH OF WINCHESTER...MOVING WEST AT 5 MPH. OTHER STORNG STORMS WERE ON EITHER SIDE OF LAKE GUNTERSVILLE...JUST NORTHWEST OF SCOTTSBORO...AND FROM NEAR SECTION TO PISGAH. THESE WERE NEARLY STATIONARY. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HYTOP. SKYLINE. ESTILLFORK. LARKIN. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
Special weather statement, Jun 6, 12:34 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1234 PM CDT MON JUN 6 2005 ALZ007-016-061830- CULLMAN-MORGAN- 1234 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN AND MORGAN COUNTIES UNTIL 130 PM... AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF MOULTON TO 7 MILES NORTHWEST OF SUMITON...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WILBURN. JONES CHAPEL. NEEL. MASSEY. BATTLEGROUND. WEST POINT. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
Special weather statement, Jun 6, 12:49 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1249 PM CDT MON JUN 6 2005 ALZ006-061915- MADISON- 1251 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY... AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF HARVEST...OR 11 MILES NORTHWEST OF MERIDIANVILLE...AND WAS NEARLY STATIONARY. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. OTHER SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO FORM AND MOVE EAST INTO MADISON COUNTY THROUGH 2 PM. A HIGHER THREAT OF STRONG WINDS MAY ACCOMPANY THESE STORMS AS THEY MOVE EAST AND NORTHEAST OUT OF LIMESTONE AND MORGAN COUNTIES. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ELKWOOD. MOORES MILL. MERIDIANVILLE. GLADSTONE. TONEY. NORMAL. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TROUTMAN
Special weather statement, Jun 6, 1:10 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 110 PM CDT MON JUN 6 2005 ALZ007-061830- MORGAN- 110 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 130 PM... AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARTSELLE...MOVING EAST AT 10 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HARTSELLE. LEESDALE. COLE SPRINGS. SOMERVILLE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:53 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 22 min |
| Jun 6, 11:15 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 45 min |
| Jun 6, 11:30 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lawrence | 50 min |
| Jun 6, 11:52 AM CDT | Flash Flood Warning | HUN | Lauderdale | 4 hr |
| Jun 6, 11:57 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 48 min |
| Jun 6, 12:55 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 50 min |
| Jun 6, 1:35 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 40 min |
| Jun 6, 1:49 PM CDT | Flash Flood Warning | HUN | Madison | 3 hr |
| Jun 6, 2:04 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 41 min |
| Jun 6, 2:47 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 44 min |
| Jun 6, 2:49 PM CDT | Flash Flood Warning | HUN | DeKalb | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.